Nebraska, 2012High Wind in Nebraska, October 17 to 18, 2012
October 17 to 18, 2012 · NWS LBF · 27 events in 27 counties and zones
An intense upper level system and deep surface low pressure tracked across the region October 17th and 18th. Very strong northwest winds of 35 to 50 mph with gusts exceeding 65 mph occurred.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense upper level system and deep surface low pressure tracked across the region October 17th and 18th. Very strong northwest winds of 35 to 50 mph with gusts exceeding 65 mph occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 17, 5:33 AM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Oct 17, 5:33 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 AM CDT WED OCT 17 2012
.AVIATION...
FOR 12Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT.
A CURRENT LULL IN WIND SPEEDS AT KLBF AND KVTN. LOOKING AT
UPSTREAM WINDS IN WESTERN SOUTH DAKOTA...WINDS WILL INCREASE SOON
AND SIGNIFICANTLY AT KVTN (BETWEEN 12Z-14Z) TO 30027G40KT. OTHERWISE
VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE REMAINDER OF THE
AREA...AFTER 14Z. WINDS INCREASE TO 31034G45KT AFTER 17Z AND
SHOULD DECREASE TO 30020G35KT AFTER SUNSET THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 359 AM CDT WED OCT 17 2012/
SYNOPSIS...
COLD FRONT HAS PUSHED THROUGH THE CWA WITH ALL SITES REPORTING NW
WINDS...SOME GUSTING IN THE 30 TO 40 KT RANGE. MOST OF THE RADAR
RETURNS ARE ABOUT TO EXIT THE CWA...HOWEVER STILL HAVE SOME
RETURNS OVER PORTIONS OF THE PANHANDLE...ALTHOUGH MOST AREAS HAVE
SEEN LITTLE IN THE WAY OF MEASURABLE PRECIP.
DISCUSSION...
..WIND AND FIRE HEADLINES TODAY AND TOMORROW...
TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE AREA AS A SURFACE LOW
PRESSURE SLIDES INTO THE WESTERN GREAT LAKES AREA...THEN ROTATES
W/SW AROUND 500 MB LOW. MEANWHILE HIGH PRESSURE BUILDS OVER THE
ROCKIES...WITH MODELS IN GOOD AGREEMENT WITH THE STRONG WINDS
DEVELOPING. 850 MB WINDS INCREASE TO 40 TO 45 KTS THIS AFTERNOON
AND AS WE SEE DECREASING CLOUDS...SHOULD BE ABLE TO MIX FAIRLY
WELL. A WIND ADV IN EFFECT ALREADY AND WILL NEED TO CLOSELY
MONITOR FOR HIGH WIND WARNING. MEANWHILE SOME VERY DRY AIR WILL
BUILD IN BEHIND THE FRONT. WHILE TEMPS SOME 10 TO 15 DEGREES
COOLER THAN YESTERDAY...THE LOWER DEW PTS WILL STILL AID IN
DROPPING RH VALUES TO NEAR CRITICAL CONDITIONS. SEE FIRE WX
DISCUSSION FOR MORE.
TOMORROW AS THE LOW WRAPS W/SW THE TIGHT PRESSURE GRADIENT
STRENGTHENS...WITH AREAS OF NORTH CENTRAL NEBRASKA LOOKING TO
POSSIBLY REACH HIGH WIND CRITERIA...AND WILL KEEP THE HIGH WIND
WATCH IN EFFECT. MODELS HAVE INCREASED WINDS FOR WESTERN NEB AS
WELL...HOWEVER WITH THE WIND ADVISORY ALREADY IN EFFECT WILL NOT
CHANGE HEADLINES YET. DAY SHIFT WILL NEED TO REEVALUATE THE
POTENTIAL FOR HIGH WINDS ACROSS THE ENTIRE CWA. ALSO A CONCERN FOR
TOMORROW/TOMORROW NIGHT WILL BE SOME WRAP AROUND MOISTURE AND
POSSIBLY LIGHT SHOWERS CLIPPING FAR NE ZONES. LOW POPS INCLUDED
IN FORECAST FOR NOW...WHICH MAY TURN OUT TO BE MORE SPRINKLES AS
DRY BL WILL BE DIFFICULT TO OVERCOME.
FRIDAY AND INTO THE WEEKEND THE LOW WILL PUSH TO THE EAST WITH
HIGH PRESSURE DOMINATING AND WINDS DIMINISHING. TEMPS QUICKLY
WARM BACK INTO THE 60S AND 70S ALONG WITH CONTINUED DRY
CONDITIONS. WEAK COLD FRONT SHOULD TRACK ACROSS THE AREA ON SUNDAY
WITH TEMPS IN THE LOWER 60S BEHIND THE FRONT AND NEAR 70 AHEAD.
ALSO TO SEE A TRANSITION TO MORE SOUTHWESTERLY FLOW ALOFT BY
SUNDAY. SOME PAC MOISTURE SHOULD TRACK ACROSS THE
ROCKIES...HOWEVER WILL HAVE A DRY LOWER LEVEL TO OVERCOME FOR
FRONT TO PRODUCE SOME PRECIP. FORECAST IS GENERALLY DRY EXCEPT FOR
FAR NW SHERIDAN WHERE HIGHER TERRAIN AND EXPECTED PLUM OF MOISTURE
TO BE THE STRONGEST.
NEXT WEEK WILL CONTINUE TO SEE GENERALLY DRY CONDITIONS WITH NO
MAJOR SYSTEMS ACROSS THE HIGH PLAINS AND WILL SEE TEMPS NEAR
CLIMO...HIGHS IN THE 60S AND LOWS IN THE 30S.
FIRE WEATHER... A RED FLAG WARNING REMAINS IN EFFECT THIS
AFTERNOON AND EARLY EVENING FOR ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA. VERY STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS
TO AROUND 50 MPH AND VERY DRY FUELS WILL EXIST. EVEN WITH ONLY
MARGINAL MINIMUM RELATIVE HUMIDITIES OF 15 TO 20
PERCENT...EXPLOSIVE FIRE GROWTH IS FAVORABLE.
SIMILAR HIGHS IN THE 50S ON THURSDAY...COMBINED WITH VERY STRONG
NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH...WILL
COMBINE WITH NEAR CRITICAL MINIMUM RELATIVE HUMIDITIES IN THE
AFTERNOON. A FIRE WEATHER WATCH CONTINUES FOR ALL FIRE ZONES EXCEPT
209. IN ZONES 209 AND THE EASTERN HALF OF ZONE 208...WRAPAROUND
CLOUDINESS WITH HIGHER DEWPOINTS AND RELATIVE HUMIDITIES OF 25 TO 40
PERCENT WILL EXIST. THIS IS A DIFFERENT STORY FOR ZONES 204...210
AND 219 WHERE MINIMUM RELATIVE HUMIDITIES NEAR 15 PERCENT WILL
EXIST.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON CDT
/11 AM MDT/ TODAY TO 7 PM CDT /6PM MDT/ THIS EVENING FOR
NEZ204-206-208>210-219.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NEZ204-206-208-210-219.
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THURSDAY FOR NEZ004-022-
023-035-056>059-069>071.
WIND ADVISORY UNTIL 7 AM CDT /6 AM MDT/ THURSDAY FOR NEZ005>010-
024>029-036>038-094.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR NEZ005>010-024>029-036>038-094.
&&
SHORT TERM/EXTENDED...NWS
AVIATION...ROBERG
Hazardous weather outlook, Oct 17, 10:17 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1117 AM CDT WED OCT 17 2012
NEZ004>010-022>029-035>038-056>059-069>071-094-181630-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1117 AM CDT WED OCT 17 2012 /1017 AM MDT WED OCT 17 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG NORTHWEST WINDS WILL AFFECT THE ENTIRE OUTLOOK AREA TODAY.
SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE THIS
AFTERNOON FOR LOCATIONS ALONG AND NORTH OF A CODY TO AINSWORTH TO
NEWPORT LINE. ALL MOTORISTS NEED TO EXERCISE CAUTION WHEN
TRAVELING ON AREA ROADWAYS.
THE COMBINATION OF GUSTY NORTHWEST WIND AND EXTREMELY DRY AIR
WILL PROMOTE RAPID FIRE SPREAD AND EXTREME BEHAVIOR ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TODAY AND TONIGHT. ANY FIRE
START WILL BURN OUT OF CONTROL AND BE EXTREMELY DIFFICULT IF NOT
IMPOSSIBLE TO CONTROL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ON THURSDAY...STRONG NORTHWEST WINDS WILL AGAIN AFFECT THE ENTIRE
OUTLOOK AREA. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 55
MPH ARE LIKELY. THE STRONGEST WINDS...WITH GUST NEARING OR
SLIGHTLY EXCEEDING 60 MPH WILL BE POSSIBLE NORTH AND EAST OF A
STOCKVILLE TO BIG SPRINGS TO MERRIMAN LINE...INCLUDING THE
INTERSTATE 80 AND HIGHWAY 83 CORRIDORS. ALL MOTORISTS NEED TO
EXERCISE CAUTION WHEN TRAVELING ON AREA ROADWAYS.
STRONG WINDS AND VERY DRY AIR WILL PROMOTE CRITICAL FIRE DANGER
THURSDAY. ANY FIRE START WILL BURN OUT OF CONTROL AND BE
EXTREMELY DIFFICULT IF NOT IMPOSSIBLE TO CONTROL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
JACOBS
High Wind, Keya Paha
- When
- October 17, 11:00 AM CST to October 18, 6:00 PM CST
- Where
- Keya Paha forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
Nearby Valentine ASOS recorded wind gusts to around 60 mph during the late morning to early afternoon hours on October 17th. These very strong winds returned during the early morning hours on October 18th and persisted through the morning and afternoon hours. Sustained winds of 40 to 45 mph with gusts to around 60 mph occurred through late afternoon. Winds of this magnitude occurred across Keya Paha County.
High Wind, Brown
- When
- October 17, 11:00 AM CST to October 18, 6:00 PM CST
- Where
- Brown forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
Ainsworth AWOS recorded sustained wind gusts to around 60 mph during the late morning hours on October 17th. These very strong winds returned during the early morning hours on October 18th and persisted through the morning and afternoon hours. Sustained winds of 40 to 45 mph with gusts to around 60 mph occurred through late afternoon. Winds of this magnitude occurred across Brown County.
High Wind, Eastern Cherry
- When
- October 17, 11:00 AM CST to October 18, 6:00 PM CST
- Where
- Eastern Cherry forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Valentine ASOS recorded wind gusts to around 60 mph during the late morning to early afternoon hours on October 17th. These very strong winds returned during the early morning hours on October 18th and persisted through the morning and afternoon hours. Sustained winds of 40 to 45 mph with gusts to around 60 mph occurred through late afternoon. Winds of this magnitude occurred across Eastern Cherry County.
High Wind, Garfield
- When
- October 18, 6:00 AM CST to 6:00 PM CST
- Where
- Garfield forecast zone
- Measured
- 39 kt (45 mph) estimated sustained
- Reported by
- ASOS
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Nearby Ord ASOS recorded sustained winds of 45 to 50 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude occurred across Garfield County.
High Wind, Wheeler
- When
- October 18, 6:00 AM CST to 6:00 PM CST
- Where
- Wheeler forecast zone
- Measured
- 39 kt (45 mph) estimated sustained
- Reported by
- ASOS
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Nearby Ord ASOS recorded sustained winds of 45 to 50 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude occurred across Wheeler County.
High Wind, Holt
- When
- October 18, 6:00 AM CST to 6:00 PM CST
- Where
- Holt forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
O'Neill AWOS recorded sustained winds of 45 to 50 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude occurred across Holt County.
High Wind, Boyd
- When
- October 18, 6:00 AM CST to 6:00 PM CST
- Where
- Boyd forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Nearby O'Neill AWOS recorded sustained winds of 45 to 50 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude occurred across Boyd County.
High Wind, Rock
- When
- October 18, 6:00 AM CST to 6:00 PM CST
- Where
- Rock forecast zone
- Measured
- 39 kt (45 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
Nearby Ainsworth AWOS recorded sustained winds around 45 mph with gusts to around 60 mph during the morning through late afternoon hours. Winds of this magnitude occurred across Rock County.
High Wind, Thomas
- When
- October 18, 8:00 AM CST to 6:00 PM CST
- Where
- Thomas forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Thedford AWOS recorded sustained winds of 40 to 45 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude occurred across Thomas County.
High Wind, Arthur
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Arthur forecast zone
- Measured
- 39 kt (45 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
Nearby Ogallala AWOS recorded sustained winds of 45 to 50 mph with gusts to around 60 mph from mid morning through mid afternoon. Winds of this magnitude were estimated across Arthur County.
High Wind, Grant
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Grant forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
Nearby Thedford AWOS recorded sustained winds of 40 to 45 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude were estimated across Grant County.
High Wind, Hooker
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Hooker forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
Nearby Thedford AWOS recorded sustained winds of 40 to 45 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude were estimated across Hooker County.
High Wind, Blaine
- When
- October 18, 9:00 AM CST to 6:00 PM CST
- Where
- Blaine forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Nearby Thedford AWOS recorded sustained winds of 40 to 45 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude occurred across Blaine County.
High Wind, Loup
- When
- October 18, 9:00 AM CST to 6:00 PM CST
- Where
- Loup forecast zone
- Measured
- 39 kt (45 mph) estimated sustained
- Reported by
- ASOS
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Nearby Broken Bow ASOS recorded sustained winds of 45 to 50 mph with gusts to around 65 mph from mid morning through late afternoon. Winds of this magnitude occurred across Loup County.
High Wind, Sheridan
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Sheridan forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
Nearby Alliance ASOS recorded sustained winds of 45 to 50 mph with peak gusts to around 65 mph during the morning through early afternoon. Winds of this magnitude were estimated across Sheridan County.
High Wind, Garden
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Garden forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Nearby Alliance ASOS recorded sustained winds of 45 to 50 mph with peak gusts to around 65 mph during the morning through early afternoon. Winds of this magnitude were estimated across Garden County.
High Wind, Deuel
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Deuel forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Nearby Sidney ASOS recorded sustained winds of 45 to 50 mph with peak gusts to around 65 mph during the morning through early afternoon. Winds of this magnitude were estimated across Deuel County.
High Wind, Western Cherry
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Western Cherry forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Nearby Valentine ASOS recorded sustained winds of 40 to 45 mph with gusts to around 60 mph during the morning through late afternoon hours. Winds of this magnitude occurred across Western Cherry County.
High Wind, Keith
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Keith forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
Ogallala AWOS recorded sustained winds of 45 to 50 mph with gusts to around 60 mph from mid morning through mid afternoon. Winds of this magnitude occurred across Keith County.
High Wind, Perkins
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Perkins forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
Nearby Ogallala AWOS and Imperial ASOS each recorded sustained winds of 40 to 50 mph with gusts to around 60 mph from mid morning through mid afternoon. Winds of this magnitude were estimated across Perkins County.
High Wind, Chase
- When
- October 18, 8:00 AM MST to 6:00 PM MST
- Where
- Chase forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
Imperial ASOS recorded sustained winds of 40 to 45 mph with gusts to around 60 mph from mid morning through mid afternoon. Winds of this magnitude occurred across Chase County.
High Wind, Hayes
- When
- October 18, 9:00 AM CST to 6:00 PM CST
- Where
- Hayes forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Nearby Imperial ASOS recorded sustained winds of 40 to 45 mph with gusts to around 60 mph from mid morning through mid afternoon. Winds of this magnitude were estimated across Hayes County.
High Wind, Frontier
- When
- October 18, 9:00 AM CST to 6:00 PM CST
- Where
- Frontier forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Nearby McCook ASOS recorded sustained winds of 40 to 45 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude were estimated across Frontier County.
High Wind, Lincoln
- When
- October 18, 9:00 AM CST to 6:00 PM CST
- Where
- Lincoln forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
North Platte ASOS recorded sustained winds of 40 to 50 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude occurred across Lincoln County.
High Wind, Logan
- When
- October 18, 9:00 AM CST to 6:00 PM CST
- Where
- Logan forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Nearby North Platte ASOS and Thedford AWOS each recorded sustained winds of 40 to 50 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude were estimated across Logan County.
High Wind, McPherson
- When
- October 18, 9:00 AM CST to 6:00 PM CST
- Where
- McPherson forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
Nearby North Platte ASOS and Thedford AWOS each recorded sustained winds of 40 to 50 mph with gusts to around 60 mph from mid morning through late afternoon. Winds of this magnitude were estimated across McPherson County.
High Wind, Custer
- When
- October 18, 9:00 AM CST to 6:00 PM CST
- Where
- Custer forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Broken Bow ASOS recorded frequent sustained winds around 50 mph with gusts of 65 to 70 mph from mid morning through mid afternoon. Winds of this magnitude occurred across Custer County.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, October 17 to 18, 20125 injured · $4.0 million · EF3 · 31 events
- Wildfire in North Dakota, October 17 to 18, 2012$4.0 million · 1 event
- Hail and Damaging Winds in Mississippi, October 17, 20121 injured · $970,000 · 1 in hail · 10 events
- Tornadoes and Hail in Arkansas, October 17, 2012$311,000 · EF1 · 8 events
- Wildfire in Nebraska, October 17, 2012$650,000 · 1 event
- Damaging Winds in Illinois, October 17, 2012$110,000 · 78 kt wind · 3 events
- Damaging Winds in Illinois, October 17, 2012$51,000 · 61 kt wind · 4 events
- High Wind in North Dakota, October 17 to 18, 201268 kt wind · 36 events
- Damaging Winds in Missouri, October 17, 2012$25,000 · 65 kt wind · 15 events
- Damaging Winds in Missouri, October 17, 20122 injured · 78 kt wind · 13 events
- High Wind in South Dakota, October 17 to 19, 201267 kt wind · 28 events
- Damaging Winds in Arkansas, October 17, 2012$27,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411555, 411556, 412136, 411551, 411552, 411553, 411554, 411557, 411548, 411545, 411546, 411547, 411549, 411550, 412137, 412138, 412139, 412140, 412141, 412142, 412143, 412144, 412145, 412146, 412147, 412148, 412149.